Alert archive / Georgia / Special Weather Statements in 2014

Special Weather Statement, NWS Atlanta, GA

June 20, 2014Floyd County, Georgia

NWS Atlanta, GA issued this special weather statement at Jun 20, 2014, 1:43 PM EDT for Floyd County, Georgia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 20, 2014, 1:43 PM EDT (17:43 UTC)
Expired
Jun 20, 2014, 2:15 PM EDT
In force
32 min
Issued by
NWS Atlanta, GA

County Floyd County, GA

The radar

The Atlanta radar (KFFC), 110 km from the middle of the area, began a volume at 17:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 5.7 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2014-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 825 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2014-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
825 J/kg
Mixed-layer CIN
-65 J/kg
Mixed-layer LCL
1252 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

043 
WWUS82 KFFC 201743
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
143 PM EDT FRI JUN 20 2014

GAZ019-201815-
143 PM EDT FRI JUN 20 2014

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS AND FREQUENT LIGHTNING
IN FLOYD COUNTY UNTIL 215 PM EDT...

AT 139 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
STRONG THUNDERSTORM CENTERED 6 MILES SOUTH-SOUTHWEST OF 
COOSA...MOVING SOUTHEAST AT 15 MPH.

LIGHTNING DETECTION SYSTEMS INDICATE FREQUENT CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS FLOYD COUNTY...INCLUDING AREAS AROUND COOSA
AND CAVE SPRING. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. 

&&

LAT...LON 3413 8511 3408 8534 3420 8540 3428 8534
TIME...MOT...LOC 1742Z 319DEG 12KT 3418 8536

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 20, 11:39 AM EDT, 2 hours 4 minutes earlier.

Area forecast discussion, Jun 20, 11:39 AM EDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1139 AM EDT FRI JUN 20 2014

.UPDATE...
HAVE MADE A FEW MINOR UPDATES TO THE FORECAST...GENERALLY TO
ACCOUNT FOR CURRENT WARMING TRENDS...AND TO TRY TO PIN DOWN
POP/WX TIMING TO HOURLY INTERVALS OVERNIGHT. EXPECT SHOWER
DEVELOPMENT WITHIN THE NEXT HOUR WITH COVERAGE AND INTENSITY
/THUNDERSTORMS/ OVER THE NEXT FEW HOURS. HI-RES MODELS CONTINUE TO
SHOW MAJORITY OF THE ACTIVITY SHOULD OCCUR BEFORE 8 PM...AND
REALLY DIMINISH THEREAFTER...EXCEPT POTENTIALLY IN FAR NORTH
GEORGIA. WILL CONTINUE TO MONITOR THE LATEST MODELS AS THEY COME
IN THIS MORNING AND MAKE ADJUSTMENTS AS NECESSARY.

31

.PREV DISCUSSION... /ISSUED 735 AM EDT FRI JUN 20 2014/

SHORT TERM /TODAY THROUGH SATURDAY/...
UPPER RIDGE CONTINUES ITS HOLD ON THE FORECAST AREA TODAY. WITH NO
SIGNIFICANT DYNAMICS...IT IS HARD TO FAVOR ANY ONE AREA OF NORTH AND
CENTRAL GEORGIA FOR CONVECTION...ESPECIALLY WITH OLD OUTFLOW
BOUNDARIES AROUND. BUT HAVE STAYED WITH PERSISTENCE AND KEPT CHANCE
POPS FOR NORTH AND WEST...SLIGHT CHANCE ELSEWHERE. SATURDAY MAY
BRING BETTER CHANCES FOR THUNDERSTORMS. MODELS CONTINUE TO SHOW A
SHORT WAVE MOVING FROM THE OHIO VALLEY SOUTHEAST INTO THE MID
ATLANTIC AREA WITH A TRAILING FRONTAL BOUNDARY APPROACHING NORTH GA.
CONFIDENCE NOT HIGH ON HOW FAR INTO THE STATE THIS FRONT WILL
GET...BUT GFS/NAM INDICATE THIS BOUNDARY MAY SINK INTO CENTRAL ZONES
AS A SURFACE LOW MOVES OFF THE COAST OF THE CAROLINAS BY LATE
SATURDAY. HAVE BROAD BRUSHED THE ENTIRE FORECAST AREA ON SATURDAY
WITH CHANCE POPS. TEMPERATURES NEAR PERSISTENCE...ON THE WARM SIDE
OF GUIDANCE. MAY BE A BIT COOLER NORTH ON SATURDAY WITH MORE
THUNDERSTORM COVERAGE POSSIBLE.

41

LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
THE UPPER LEVEL FLOW BECOMES WNW BY SATURDAY NIGHT AND CONTINUES
INTO MONDAY AND THEN BECOMES WSW INTO THURSDAY WITH THE UPPER
PATTERNS SLIGHTLY DIFFERENT BETWEEN THE GFS AND EUROPEAN THURSDAY
AND FRIDAY. THIS WILL GIVE POTENTIAL FOR SHORT WAVE ENERGY TO MOVE
ACROSS THE AREA. A STATIONARY FRONT OR SURFACE TROUGH IS FORECAST TO
BE ACROSS CENTRAL GA OR SO SUNDAY AND MONDAY BEFORE DISSIPATING.
AMPLE MOISTURE AND INSTABILITY IS FORECAST ACROSS THE AREA THROUGH
MUCH OF THE EXTENDED PERIOD WITH SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS EXPECTED...MOST SO FROM MONDAY ON...AND MOST SO DURING
THE AFTERNOON AND EVENING.

TEMPERATURES VARYING ONLY SLIGHTLY WITHIN A FEW DEGREES OF NORMAL.

BDL

AVIATION...
12Z UPDATE...
SHOULD BE VFR FOR THE REMAINDER OF MORNING AND INTO THE EVENING.
THE EXCEPTION WILL BE THE DEVELOPMENT OF THUNDERSTORMS THIS
AFTERNOON AND EVENING. NOT CONFIDENT ENOUGH AT THIS TIME THAT STORMS
WILL AFFECT THE INDIVIDUAL TAF SITES SO HAVE LEFT THEM OUT FOR THIS
TAF CYCLE. WINDS WILL BE LIGHT AND VARIABLE UNTIL AROUND 15Z AND
THEN THEY SHOULD BECOME NORTHWEST 10KT OR LESS.

//ATL CONFIDENCE...12Z UPDATE...
HIGH ON ALL ELEMENTS.

41

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          95  71  93  71 /  30  20  50  20
ATLANTA         93  73  89  73 /  30  20  40  20
BLAIRSVILLE     87  65  85  66 /  40  30  50  20
CARTERSVILLE    91  69  89  69 /  30  20  50  20
COLUMBUS        96  73  94  73 /  30  20  30  30
GAINESVILLE     91  71  88  71 /  30  20  50  20
MACON           95  71  94  71 /  20  20  30  30
ROME            92  70  88  70 /  30  20  50  20
PEACHTREE CITY  93  69  90  69 /  30  20  40  20
VIDALIA         96  73  95  73 /  20  20  30  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...31
LONG TERM....20
AVIATION...31
Hazardous weather outlook, Jun 20, 11:00 AM EDT, 2 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1100 AM EDT FRI JUN 20 2014

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-211000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1100 AM EDT FRI JUN 20 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND
OVERNIGHT.

WEATHER HAZARDS EXPECTED..
STRONG GUSTY WINDS...FREQUENT LIGHTNING...BRIEF HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED SATURDAY AND SUNDAY
MAINLY DURING THE AFTERNOON AND EVENING. SCATTERED TO NUMEROUS
THUNDERSTORMS ARE EXPECTED MONDAY THROUGH THURSDAY. SOME STRONG TO
SEVERE STORMS WILL BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO
SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Local storm report, Jun 20, 10:53 AM EDT, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1053 AM EDT FRI JUN 20 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0519 PM     TSTM WND DMG     4 NNW BLAIRSVILLE       34.93N  83.99W
06/19/2014                   UNION              GA   EMERGENCY MNGR

            6 TREES REPORTED DOWN ACROSS THE COUNTY. TWO WERE AT
            THIS LOCATION...TWO OTHERS WERE THROUGHOUT BLAIRSVILLE
            AND ONE WAS NEAR SUCCHES.

&&

EVENT NUMBER FFC1400717

AGIBBS
Special weather statement, Jun 20, 1:21 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
121 PM EDT FRI JUN 20 2014

GAZ011-019-201745-
121 PM EDT FRI JUN 20 2014

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 45 MPH WINDS
IN CHATTOOGA AND FLOYD COUNTIES UNTIL 145 PM EDT...

AT 118 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 6 MILES WEST OF COOSA...MOVING
SOUTHEAST AT 10 MPH.

LIGHTNING DETECTION SYSTEMS INDICATE FREQUENT CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS CHATTOOGA AND FLOYD COUNTIES...INCLUDING
AREAS AROUND COOSA. RESIDENTS IN THIS AREA SHOULD STAY INDOORS.
ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN
EMERGENCY.

&&

LAT...LON 3436 8540 3425 8524 3409 8540 3418 8545
      3426 8547
TIME...MOT...LOC 1720Z 316DEG 9KT 3423 8542
Special weather statement, Jun 20, 1:43 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
143 PM EDT FRI JUN 20 2014

GAZ019-201815-
143 PM EDT FRI JUN 20 2014

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS AND FREQUENT LIGHTNING
IN FLOYD COUNTY UNTIL 215 PM EDT...

AT 139 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 6 MILES SOUTH-SOUTHWEST OF
COOSA...MOVING SOUTHEAST AT 15 MPH.

LIGHTNING DETECTION SYSTEMS INDICATE FREQUENT CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS FLOYD COUNTY...INCLUDING AREAS AROUND COOSA
AND CAVE SPRING. RESIDENTS IN THIS AREA SHOULD STAY INDOORS.

&&

LAT...LON 3413 8511 3408 8534 3420 8540 3428 8534
TIME...MOT...LOC 1742Z 319DEG 12KT 3418 8536

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 8:05 PM EDTSevere Thunderstorm WarningFFCMorgan, Newton, Walton40 min
Jun 19, 8:15 PM EDTSpecial Weather StatementFFCWilkes30 min
Jun 19, 8:33 PM EDTSevere Thunderstorm WarningFFCNewton42 min
Jun 19, 8:35 PM EDTSevere Thunderstorm WarningFFCWilkes25 min
Jun 19, 8:45 PM EDTSpecial Weather StatementFFCMorgan30 min
Jun 20, 1:21 PM EDTSpecial Weather StatementFFCFloyd24 min
Jun 20, 2:01 PM EDTSpecial Weather StatementFFCFloyd29 min
Jun 20, 2:12 PM EDTSevere Thunderstorm WarningFFCFloyd33 min
Jun 20, 2:45 PM EDTSpecial Weather StatementFFCWheeler30 min
Jun 20, 2:47 PM EDTSpecial Weather StatementFFCBartow28 min
Jun 20, 2:51 PM EDTSpecial Weather StatementFFCToombs24 min
Jun 20, 3:05 PM EDTSpecial Weather StatementFFCTroup25 min
Jun 20, 3:08 PM EDTSpecial Weather StatementFFCTelfair37 min
Jun 20, 3:16 PM EDTSpecial Weather StatementFFCBartow29 min
Jun 20, 3:22 PM EDTSpecial Weather StatementFFCHaralson23 min
Jun 20, 3:54 PM EDTSpecial Weather StatementFFCHeard36 min
Jun 20, 4:24 PM EDTSpecial Weather StatementFFCSumter36 min
Jun 20, 5:09 PM EDTSpecial Weather StatementFFCClayton36 min
Jun 20, 5:34 PM EDTSpecial Weather StatementFFCSchley26 min
Jun 20, 5:42 PM EDTSpecial Weather StatementFFCCrawford33 min
Jun 20, 6:03 PM EDTSevere Thunderstorm WarningFFCButts, Lamar, Spalding42 min
Jun 20, 6:13 PM EDTSpecial Weather StatementFFCMacon32 min
Jun 20, 6:37 PM EDTSpecial Weather StatementFFCHouston23 min
Jun 20, 6:44 PM EDTSpecial Weather StatementFFCWhitfield31 min
Jun 20, 6:50 PM EDTSpecial Weather StatementFFCUpson25 min
Jun 20, 6:53 PM EDTSevere Thunderstorm WarningFFCCrawford, Upson37 min
Jun 20, 6:57 PM EDTSevere Thunderstorm WarningFFCCatoosa, Whitfield33 min
Jun 20, 7:09 PM EDTFlash Flood WarningFFCCatoosa6 hr
Jun 20, 7:29 PM EDTSpecial Weather StatementFFCTaylor31 min
Jun 20, 7:40 PM EDTSpecial Weather StatementFFCStewart35 min

Nearby

Special Weather Statements in Georgia, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.